MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*PPH PROCEDURE SET; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*PPH PROCEDURE SET; STAPLE, IMPLANTABLE
Catalog Number PPH03
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hemorrhoidectomy the surgeon couldn't draw the red safety back toward the adjusting knob.When they tried to draw the red safety back toward the adjusting knob, there were a lot of staples falling out of the instrument although he didn't squeeze the firing handle.The surgery was delayed 30 minutes.Remove the purse-string suture to the anvil shaft of this instrument and replace another one.The procedure was successfully completed.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent 4/23/2025.D4 batch # 233d37.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the pph03 device arrived with no apparent damage, no staples present, with the breakaway washer uncut and without marks.The device was reloaded with staples and tested with a test washer for functionality; the device formed all the staples, as well as completely cut the test media and the breakaway washer without incident.The staple line was complete and the staples meet the staple form release criteria.The condition of the washer indicates that the device had not been fired through a full firing stroke, the orange indicator was not fully into the safe green firing range or the anvil was not reattached correctly.It should be noted that before firing, ensure that the orange indicator is fully within the green range of the gap setting scale and the anvil is reattached correctly.To reattach the detachable head or anvil do not clamp across or grip on the locking springs as it might not click into place.Not reattaching the anvil correctly or the orange indicator not being set on the green range will result in a bigger gap between the anvil and the guide face, therefore the staples will not hit the anvil to make b- formed staples.In addition, if the firing sequence is not complete, staples could be partially deployed without cutting the washer.Please reference the instructions for use for additional information as part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 233d37, and no non-conformances were identified.The lot#260d84 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Video analysis: during the visual analysis, the following was observed: the video shows a device with the anvil area inside of patient.At the 0:02 mark the user is trying removed the safety and at the 0:10 mark the safety is removed to open.At the 0:20 mark the firing trigger was pulled several times, but was not parallel to the instrument handle.Also, the trocar appears to be extended and more open than normal to fire the device.Also, the event description mentions that many staples fell out of the instrument, it is must possible that the orange indicator is not in the safe firing range causing that the staples fell off.Please note the instructions for use: when the safety has been released, squeeze the firing handle with firm, steady pressure until the firing handle is fully parallel to the instrument handle.The surgeon will feel reduced trigger pressure as the instrument completes the firing cycle.The firing cycle is complete when the firing handle reaches its stopping point, and the firing trigger is parallel to the instrument handle.Do not fire the instrument if the orange indicator is not advanced as far as possible within the green range of the gap setting scale.If the safety cannot be released, the instrument is not in the safe firing range.Based on the video the events described is confirmed, however no conclusion or root cause could be determined.Please refer to the device analysis for full analysis details and conclusion.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.Could you please clarify if there were any patient consequences? 2.Could you please clarify if there was any change in the post-operative care of the patient as a result of the event?.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21892035
Report Number3005075853-2025-02904
Device Sequence Number8190205
Product Code GDW
UDI-Device Identifier10705036013006
UDI-Public(01)10705036013006(17)290731(10)260D84
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K051301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPPH03
Device Lot Number260D84
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age20 YR
Patient SexMale